Alert archive / Kansas / Winter Storm Watches in 2015
Winter Storm Watch 2, NWS Dodge City, KS
NWS Dodge City, KS issued this winter storm watch at Dec 11, 2015, 2:00 PM CST for 24 counties in Kansas. It took effect at Dec 13, 2015, 12:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 11, 2015, 2:00 PM CST (20:00 UTC)
- In effect from
- Dec 13, 2015, 12:00 AM CST
- Expired
- Dec 12, 2015, 1:10 PM CST
- In force
- Issued by
- NWS Dodge City, KS
All 24 counties
Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 38 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3432 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
219 WWUS43 KDDC 112000 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 200 PM CST FRI DEC 11 2015 ...STRONG WINTER STORM TO BRING WET SNOW AND STRONG WINDS TO SOUTHWEST KANSAS... A STRONG WINTER STORM WILL BRING RAIN TO SOUTHWEST KANSAS SATURDAY EVENING...TRANSITIONING TO SNOW BY SUNDAY MORNING. THE SNOW WILL BE HEAVY AT TIMES ON SUNDAY...BEFORE DIMINISHING RAPIDLY SUNDAY EVENING. THE SNOW WILL BE WET...AND ACCOMPANIED BY STRONG NORTHWEST WINDS GUSTING OVER 40 MPH AT TIMES. CONDITIONS ARE EXPECTED TO IMPROVE ON MONDAY. KSZ030-031-043>046-061>065-076>080-086>089-121200- /O.NEW.KDDC.WS.A.0002.151213T0600Z-151214T0600Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-HASKELL-GRAY-FORD-EDWARDS-KIOWA-SEWARD-MEADE-CLARK- COMANCHE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...SUBLETTE... SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY... LEWIS...GREENSBURG...HAVILAND...LIBERAL...KISMET...MEADE... FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION 200 PM CST FRI DEC 11 2015 /100 PM MST FRI DEC 11 2015/ ...WINTER STORM WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING. * TIMING...THE HEAVIEST SNOW IS EXPECTED TO FALL LATE SATURDAY NIGHT THROUGH THE DAY SUNDAY. SNOW WILL TAPER OFF QUICKLY SUNDAY EVENING. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 3 TO 7 INCHES ARE EXPECTED. * WINDS...NORTHWEST WINDS WILL INCREASE SUNDAY MORNING. WINDS WILL AVERAGE 20 TO 30 MPH WITH GUSTS NEAR 40 MPH ON SUNDAY...BEFORE DIMINISHING GRADUALLY SUNDAY EVENING. * IMPACTS...THE COMBINATION OF SNOW...HEAVY AT TIMES...AND STRONG WINDS WILL CREATE REDUCED VISIBILITY ESPECIALLY IN OPEN AREAS. AREAS OF BLOWING SNOW ARE EXPECTED. SLUSH AND WET SNOW ACCUMULATIONS ON ROADWAYS WILL MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TURNER
4 follow-up statements
020 WWUS43 KDDC 112150 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 350 PM CST FRI DEC 11 2015 KSZ074-075-084-085-121200- /O.EXA.KDDC.WS.A.0002.151213T0600Z-151214T0600Z/ STANTON-GRANT-MORTON-STEVENS- INCLUDING THE CITIES OF...JOHNSON CITY...ULYSSES...ELKHART... RICHFIELD...HUGOTON...MOSCOW 350 PM CST FRI DEC 11 2015 ...WINTER STORM WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING. * TIMING...THE HEAVIEST SNOW IS EXPECTED TO FALL LATE SATURDAY NIGHT THROUGH THE DAY SUNDAY. SNOW WILL TAPER OFF QUICKLY SUNDAY EVENING. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 3 TO 7 INCHES ARE EXPECTED. * WINDS...NORTHWEST WINDS WILL INCREASE SUNDAY MORNING. WINDS WILL AVERAGE 20 TO 30 MPH WITH GUSTS NEAR 40 MPH ON SUNDAY... BEFORE DIMINISHING GRADUALLY SUNDAY EVENING. * IMPACTS...THE COMBINATION OF SNOW...HEAVY AT TIMES...AND STRONG WINDS WILL CREATE REDUCED VISIBILITY ESPECIALLY IN OPEN AREAS. AREAS OF BLOWING SNOW ARE EXPECTED. SLUSH AND WET SNOW ACCUMULATIONS ON ROADWAYS WILL MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ KSZ030-031-043>046-061>065-076>080-086>089-121200- /O.CON.KDDC.WS.A.0002.151213T0600Z-151214T0600Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-HASKELL-GRAY-FORD-EDWARDS-KIOWA-SEWARD-MEADE-CLARK- COMANCHE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...SUBLETTE... SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY... LEWIS...GREENSBURG...HAVILAND...LIBERAL...KISMET...MEADE... FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION 350 PM CST FRI DEC 11 2015 /250 PM MST FRI DEC 11 2015/ ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING... * TIMING...THE HEAVIEST SNOW IS EXPECTED TO FALL LATE SATURDAY NIGHT THROUGH THE DAY SUNDAY. SNOW WILL TAPER OFF QUICKLY SUNDAY EVENING. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 3 TO 7 INCHES ARE EXPECTED. * WINDS...NORTHWEST WINDS WILL INCREASE SUNDAY MORNING. WINDS WILL AVERAGE 20 TO 30 MPH WITH GUSTS NEAR 40 MPH ON SUNDAY... BEFORE DIMINISHING GRADUALLY SUNDAY EVENING. * IMPACTS...THE COMBINATION OF SNOW...HEAVY AT TIMES...AND STRONG WINDS WILL CREATE REDUCED VISIBILITY ESPECIALLY IN OPEN AREAS. AREAS OF BLOWING SNOW ARE EXPECTED. SLUSH AND WET SNOW ACCUMULATIONS ON ROADWAYS WILL MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TURNER
281 WWUS43 KDDC 121051 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 451 AM CST SAT DEC 12 2015 KSZ080-089-121200- /O.CAN.KDDC.WS.A.0002.151213T0600Z-151214T0600Z/ KIOWA-COMANCHE- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...COLDWATER... PROTECTION 451 AM CST SAT DEC 12 2015 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WINTER STORM WATCH. HEAVY SNOWFALL WITH THE DEEP UPPER LEVEL LOW IS LIKELY TO REMAIN NORTHWEST OF KIOWA AND COMANCHE COUNTIES...AND ONLY LIGHT SNOWFALL IS EXPECTED. $$ KSZ030-043>045-061>063-074>076-084>086-121900- /O.UPG.KDDC.WS.A.0002.151213T0600Z-151214T0600Z/ /O.NEW.KDDC.WS.W.0004.151213T0600Z-151214T0600Z/ TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-STANTON-GRANT- HASKELL-MORTON-STEVENS-SEWARD- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...SUBLETTE... SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL... KISMET 451 AM CST SAT DEC 12 2015 /351 AM MST SAT DEC 12 2015/ ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO MIDNIGHT CST /11 PM MST/ SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO MIDNIGHT CST /11 PM MST/ SUNDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...LIGHT RAIN WILL CHANGE TO SNOW AFTER MIDNIGHT SATURDAY NIGHT...AND SNOW WILL CONTINUE FOR MUCH OF THE DAY SUNDAY. SNOW WILL TAPER OFF QUICKLY SUNDAY EVENING. * SNOW ACCUMULATIONS...LOCAL SNOW ACCUMULATIONS OF 6 TO 9 INCHES ARE EXPECTED. * WINDS...NORTHWEST WINDS WILL INCREASE SUNDAY MORNING. WINDS WILL AVERAGE 20 TO 30 MPH WITH GUSTS NEAR 40 MPH ON SUNDAY... BEFORE DIMINISHING GRADUALLY SUNDAY EVENING. * IMPACTS...THE COMBINATION OF SNOW...HEAVY AT TIMES...AND STRONG WINDS WILL CREATE REDUCED VISIBILITY ESPECIALLY IN OPEN AREAS. AREAS OF BLOWING SNOW ARE EXPECTED. SLUSH AND WET SNOW ACCUMULATIONS ON ROADWAYS WILL MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. && $$ KSZ031-046-064-065-077>079-087-088-121900- /O.EXT.KDDC.WS.A.0002.151213T1800Z-151214T0600Z/ ELLIS-RUSH-HODGEMAN-PAWNEE-GRAY-FORD-EDWARDS-MEADE-CLARK- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...MEADE... FOWLER...ASHLAND...MINNEOLA 451 AM CST SAT DEC 12 2015 ...WINTER STORM WATCH NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... * TIMING...RAIN WILL CHANGE TO SNOW SUNDAY AFTERNOON AND CONTINUE INTO THE EVENING HOURS. THE SNOW WILL END BEFORE MIDNIGHT SUNDAY. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF UP TO SIX INCHES ARE POSSIBLE. * WINDS...NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH SUNDAY AFTERNOON.THE WIND WILL DIMINISH SUNDAY EVENING. * IMPACTS...THE COMBINATION OF SNOW...HEAVY AT TIMES...AND STRONG WINDS WILL CREATE REDUCED VISIBILITY ESPECIALLY IN OPEN AREAS. AREAS OF BLOWING SNOW ARE EXPECTED. SLUSH AND WET SNOW ACCUMULATIONS ON ROADWAYS WILL MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
780 WWUS43 KDDC 121735 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1135 AM CST SAT DEC 12 2015 KSZ030-043>045-061>063-074>076-084>086-130145- /O.CON.KDDC.WS.W.0004.151213T0600Z-151214T0600Z/ TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-STANTON-GRANT- HASKELL-MORTON-STEVENS-SEWARD- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...SUBLETTE... SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL... KISMET 1135 AM CST SAT DEC 12 2015 /1035 AM MST SAT DEC 12 2015/ ...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO MIDNIGHT CST /11 PM MST/ SUNDAY NIGHT... * TIMING...LIGHT RAIN WILL CHANGE TO SNOW AFTER MIDNIGHT TONIGHT...AND SNOW WILL CONTINUE THROUGH MUCH OF THE DAY SUNDAY. SNOW WILL TAPER OFF QUICKLY SUNDAY EVENING. * SNOW ACCUMULATIONS...LOCAL SNOW ACCUMULATIONS OF 6 TO 9 INCHES ARE EXPECTED. * WINDS...NORTHWEST WINDS WILL INCREASE SUNDAY MORNING. WINDS WILL AVERAGE 20 TO 30 MPH WITH GUSTS NEAR 40 MPH ON SUNDAY... BEFORE DIMINISHING GRADUALLY SUNDAY EVENING. * IMPACTS...THE COMBINATION OF SNOW...HEAVY AT TIMES...AND STRONG WINDS WILL CREATE REDUCED VISIBILITY ESPECIALLY IN OPEN AREAS. AREAS OF BLOWING SNOW ARE EXPECTED. SLUSH AND WET SNOW ACCUMULATIONS ON ROADWAYS WILL MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. && $$ KSZ031-046-064-065-077>079-087-088-130145- /O.CON.KDDC.WS.A.0002.151213T1800Z-151214T0600Z/ ELLIS-RUSH-HODGEMAN-PAWNEE-GRAY-FORD-EDWARDS-MEADE-CLARK- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...MEADE... FOWLER...ASHLAND...MINNEOLA 1135 AM CST SAT DEC 12 2015 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... * TIMING...RAIN WILL CHANGE TO SNOW SUNDAY AFTERNOON AND CONTINUE INTO THE EVENING HOURS. THE SNOW WILL END LATER SUNDAY NIGHT. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF UP TO SIX INCHES ARE POSSIBLE. * WINDS...NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH SUNDAY AFTERNOON.THE WIND WILL DIMINISH SUNDAY EVENING. * IMPACTS...THE COMBINATION OF SNOW...HEAVY AT TIMES...AND STRONG WINDS WILL CREATE REDUCED VISIBILITY ESPECIALLY IN OPEN AREAS. AREAS OF BLOWING SNOW ARE EXPECTED. SLUSH AND WET SNOW ACCUMULATIONS ON ROADWAYS WILL MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
130 WWUS43 KDDC 121910 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 110 PM CST SAT DEC 12 2015 KSZ030-043>045-061>063-074>076-084>086-130315- /O.CON.KDDC.WS.W.0004.151213T0600Z-151214T0600Z/ TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-STANTON-GRANT- HASKELL-MORTON-STEVENS-SEWARD- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...SUBLETTE... SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL... KISMET 110 PM CST SAT DEC 12 2015 /1210 PM MST SAT DEC 12 2015/ ...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO MIDNIGHT CST /11 PM MST/ SUNDAY NIGHT... * TIMING...LIGHT RAIN WILL CHANGE TO SNOW AFTER MIDNIGHT TONIGHT...AND SNOW WILL CONTINUE THROUGH MUCH OF THE DAY SUNDAY. SNOW WILL TAPER OFF QUICKLY SUNDAY EVENING. * SNOW ACCUMULATIONS...LOCAL SNOW ACCUMULATIONS OF 6 TO 9 INCHES ARE EXPECTED. * WINDS...NORTHWEST WINDS WILL INCREASE SUNDAY MORNING. WINDS WILL AVERAGE 20 TO 30 MPH WITH GUSTS NEAR 40 MPH ON SUNDAY... BEFORE DIMINISHING GRADUALLY SUNDAY EVENING. * IMPACTS...THE COMBINATION OF SNOW...HEAVY AT TIMES...AND STRONG WINDS WILL CREATE REDUCED VISIBILITY ESPECIALLY IN OPEN AREAS. AREAS OF BLOWING SNOW ARE EXPECTED. SLUSH AND WET SNOW ACCUMULATIONS ON ROADWAYS WILL MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. && $$ KSZ031-046-064-065-077>079-087-088-130315- /O.UPG.KDDC.WS.A.0002.151213T1800Z-151214T0600Z/ /O.NEW.KDDC.WW.Y.0011.151213T1800Z-151214T0600Z/ ELLIS-RUSH-HODGEMAN-PAWNEE-GRAY-FORD-EDWARDS-MEADE-CLARK- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...MEADE... FOWLER...ASHLAND...MINNEOLA 110 PM CST SAT DEC 12 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM NOON SUNDAY TO MIDNIGHT CST SUNDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...RAIN WILL CHANGE TO SNOW SUNDAY AFTERNOON AND CONTINUE INTO THE EVENING HOURS. THE SNOW WILL END LATER SUNDAY NIGHT. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF UP TO FIVE INCHES ARE POSSIBLE. * WINDS...NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH SUNDAY AFTERNOON.THE WIND WILL DIMINISH SUNDAY EVENING. * IMPACTS...THE COMBINATION OF SNOW...HEAVY AT TIMES...AND STRONG WINDS WILL CREATE REDUCED VISIBILITY ESPECIALLY IN OPEN AREAS. AREAS OF BLOWING SNOW ARE EXPECTED. SLUSH AND WET SNOW ACCUMULATIONS ON ROADWAYS WILL MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. && $$ 32
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this winter storm watch went out at Dec 11, 12:05 PM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Dec 11, 12:05 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION National Weather Service Dodge City KS 1205 PM CST FRI DEC 11 2015 ...Updated Short Term... .SHORT TERM...(THIS AFTERNOON THROUGH Saturday) ISSUED AT 1205 PM CST FRI DEC 11 2015 Atmosphere still quite warm this afternoon, particularly south of the initial frontal boundary slipping south across Kansas. Expect highs in the 70-75 range across the southern zones, even with the thick cirrus. Frontal boundary sinks south through SW KS overnight through 6 AM, with surface low developing near Clayton. Winds will become NE as this occurs. While there will be some modest cool advection with this NE breeze, MOS output looks too cold and was ignored. Expecting lows tonight to range from the mid 30s north to lower 40s SE. Saturday...Closed mid-level low organizes over northern New Mexico, with a 546 dm center near Albuquerque at 6 pm. Saturday morning will be dry, with cloud ceilings thickening and lowering during the afternoon hours. Expect scattered rain showers to develop by late afternoon, particularly east of Dodge City, where the better moisture will reside. Did mention isolated thunder Saturday afternoon for the SE zones including Medicine Lodge, given SPC's Day 2, but feel any convective threats in our SE counties will be elevated in nature. Models keep warm sector and surface cyclone just SE of Barber county, keeping some marginal hail the primary threat from any convection in our CWA. Will watch this closely tonight and Saturday. Despite clouds and an easterly component to the wind field, temperatures will continue to be mild for December standards. Warmed high temperatures several more degrees. A wide range of max temperatures on deck as baroclinicity tightens over SW KS, ranging from the mid 40s NW to mid 60s far SE. .LONG TERM...(Saturday THROUGH Thursday) ISSUED AT 325 AM CST FRI DEC 11 2015 A very challenging forecast lies in this period going forward into late Saturday through Sunday. The ECMWF and GFS continue to develop the wave slightly different in timing and with respect to thermodynamic profiles, however, compared to previous runs, they are much closer in solutions with cutoff lows just south of the area overnight Saturday into Sunday. The main challenge will be the amount of precipitation as well as the amount of snow. Initially, a few thunderstorms could occur Saturday afternoon in the boundary layer moisture transport axis across south central Kansas. Periodic bands of showers should then be possible along the warm conveyor belt as it begins to turn quasi-isentropic creating better lift. Both the EC and the GFS indicate an upper occluded trough of warm air aloft, supportive of higher precipitation/snow rates behind the cold front late overnight Saturday into Sunday. However the models indicate several inches of snow, even on the order of 6 or more inches. These amounts may be overdone given the wet nature of the snow with only 5-7:1 snow ratios in the models. The EC is the most aggressive at this time compared the the GFS. The GEM supports the lower snow ratios as well. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z Saturday AFTERNOON) ISSUED AT 1030 AM CST FRI DEC 11 2015 VFR expected to hold at the terminals through 18z SAT. Overcast high clouds will persist. Frontal boundary will sink southward through all TAF sites through 06z, with surface winds becoming NE. Cigs will begin lowering around midday Saturday, but will remain VFR through 18z. Expecting airports to remain dry through 18z SAT. && .PRELIMINARY POINT TEMPS/POPS... DDC 71 39 54 32 / 0 10 40 70 GCK 70 36 51 29 / 0 0 30 50 EHA 74 42 53 28 / 0 10 40 60 LBL 71 41 59 29 / 0 10 40 60 HYS 67 35 48 32 / 0 10 40 60 P28 73 42 65 37 / 0 20 60 70 && .DDC Watches/Warnings/Advisories... NONE. && SHORT TERM...Turner LONG TERM...Russell AVIATION...Turner
Hazardous weather outlook, Dec 11, 4:26 AM CST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 426 AM CST FRI DEC 11 2015 KSZ030-031-043>046-061>066-074>081-084>090-121030- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 426 AM CST FRI DEC 11 2015 /326 AM MST FRI DEC 11 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. DISCUSSION...SNOW IS LIKLEY TO DEVELOP LATE SATURDAY NIGHT AND CONTINUE INTO SUNDAY. AT THIS TIME...THE MOST LIKELY LOCATION FOR ACCUMUALTING SNOW CREATING THE GREATEST TRAVEL HAZARDS IS WEST OF THE HIGHWAY 283 CORRIDOR TOWARD THE COLORADO LINE. HAZARDS WEATHER RISK... SATURDAY... ELEVATED LIGHTNING RISK. LIMITED SNOW RISK. SUNDAY... LIMITED ICE ACCUMULATION RISK. ELEVATED SNOW RISK. MONDAY... NO HAZARDS. TUESDAY... NO HAZARDS. WEDNESDAY... NO HAZARDS. THURSDAY... NO HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO 33
Nearby
Winter Storm Watches in Kansas, 2015Every winter storm watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.